• Home
  • A-B index
  • Pharmacological Index
  • Drug Classes
  • Active Ingredients
  • Companies
  • News
  • Acamoli Tsinun Strawberry Flavor
    / Teva


    Active Ingredient *
    Paracetamol 160 mg / 5 ml
    Pseudoephedrine HCl 15 mg / 5 ml

    Status in Israel
    OTC

    Presentation and Status in Health Basket

    Presentation Basket Yarpa Pharmasoft

    Syrup

    STRAWBERRY FLAVOR: 100 ml

    not in the basket chart 12859 1942

    Related information


    Dosage

    Notes: All doses at all ages may be repeated 3-4 times a day if needed, at intervals of not less than 4 hours between the doses. The product should not be administered more than 4 times in 24 hours.
    Adults and Children 12 Years of Age and Over: 10 ml (2 teaspoonfuls), 3-4 times daily if needed.
    Children 6-11 Years of Age [22 – 43 kg (48-95 lbs.)]: 5-10 ml (1- 2 teaspoonfuls) 3-4 times daily if needed.
    For children under 6 years of age [under 22 kg (48 lbs.)] the physician should
    be consulted.
    Recommended Dosage of Acamoli Cold Syrup When Prescribed by the Physician:
    12-23 months: (Approx. 8-10 kg) → 3.75 ml.
    2-3 years: (Approx. 11-16 kg) → 5 ml.
    4-5 years: (Approx. 16-21 kg) → 7.5 ml.
    6-8 years: (Approx. 22-27 kg) → 10 ml .
    9-10 years: (Approx. 27-32 kg) → 12.5 ml
    11 years: (Approx. 33-43 kg) → 15 ml.


    Indications

    For the relief of cold symptoms such as nasal congestion, runny nose, accompanied with pains and fever.


    Contra-Indications

    Known hypersensitivity to any ingredient of the preparation, lactation, newborn and premature infants, asthma or other lower respiratory tract conditions, narrow-angle glaucoma, stenosing peptic ulcer, symptomatic prostatic hypertrophy, bladder neck obstruction, pyloroduodenal obstruction. Concomitant use with monoamine oxidase (MAO) inhibitor therapy or within 14 days of discontinuation of such therapy (see Drug Interactions), severe hypertension and severe coronary artery disease.
    Do not use in children under the age of 2 years.


    Special Precautions

    Paracetamol can cause accidental poisoning in toddlers and infants.
    Potentially fatal hepatotoxicity can result from paracetamol overdosage. However, in rare cases, hepatotoxicity has occurred in patients receiving high or excessive doses within therapeutic doses. Certain patients may be more susceptible to paracetamol hepatotoxicity, e.g., chronic alcoholics, patients with liver disease, or those who are malnourished or taking other drugs that induce hepatic enzymes.
    Because of the risk of heptotoxicity, patients should be cautioned against the
    inadvertent administration of excessive doses of paracetamol by using multiple
    paracetamol-containing product at once, such as cough and cold remedies,
    analgesics or arthritic formulations, antipyretics or products for relief of menstrual symptoms or muscle spasm. Administration of paracetamol to children may be especially prone to error due to the many concentrations and strengths of products available. To avoid dosing errors, all product labels should be checked carefully to ensure calculation of the amount of paracetamol to be given.
    For Paracetamol: If a sensitivity reaction occurs, discontinue use.
    Paracetamol should be given with care to patients with impaired kidney or liver
    function.
    Risk-benefit ratio should be taken into consideration in the presence of viral
    hepatitis and alcoholism, since there is an increased risk of hepatotoxicity.
    For Chlorpheniarmine Maleate: Since drowsiness may occur, patients should be warned that their ability to perform potentially-hazardous tasks requiring mental alertness or physical coordination such as driving a vehicle or operating machinery, may be impaired.
    Children should be warned not to participate in activities such as riding a bicycle or playing near traffic.
    Antihistamines have an atropine-like action. Therefore, they should be used with caution in patients with a history of bronchial asthma, increased intraocular pressure, hyperthyroidism, cardiovascular disease or hypertension.
    Since antihistamines may cause epigastric distress, they should preferably be
    taken after meals to diminish gastric irritation.
    For Pseudoephedrine: Caution should be exercised when administered to patients with diabetes, hypertension, cardiovascular disease, diabetes mellitus, elevated intraocular pressure, prostatic enlargment, hyperthyroidism, and hyperreactivity to ephedrine.
    Sympathomimetic amines may cause confusion, hallucinations, or CNS stimulation in geriatric patients.
    This preparation contains sorbitol 525 mg/5ml. It has been reported that the
    maximum allowed daily intake of sorbitol for diabetics is 25 g.
    This preparation also contains saccharin sodium 2 mg/5 ml. A quantity of 5 mg/kg body weight/day should not be exceeded.


    Side Effects

    Adverse Reactions Attributed to Paracetamol: Adverse reactions of paracetamol are rare and usually mild.
    Adverse Reactions Attributed to Antihistamines, Including Chlorpheniramine Maleate: Adverse reactions which have generally been reported with the use of antihistamines are as follows:
    Central Nervous System: Sedation, extrapyramidal reactions, dizziness, drowsiness, disturbed coordination, confusion, restlessness, excitation, nervousness, tremor, irritability, insomnia, paresthesias, neuritis, convulsions, euphoria, hallucinations, hysteria, faintness.
    Special Senses: Acute labyrinthitis, blurred vision, diplopia, vertigo, tinnitus.
    Allergic: Peripheral, angioneurotic and laryngeal edema, drug rash, urticaria,
    photosensitivity, anaphylactic shock.
    Gastrointestinal: Epigastric distress, dryness of mouth, anorexia, nausea, vomiting, diarrhea, constipation.
    Cardiovascular: Hypotension, headache, palpitations, tachycardia, extrasystoles.
    Genitourinary: Urinary frequency, difficult urination, urinary retention, early menses.
    Respiratory: Thickening of bronchial secretions, tightness of chest and wheezing, nasal stuffiness, dryness of nose and throat.
    Hematological: Hemolytic anemia, thrombocytopenia, leukopenia, agranulocytosis.
    Miscellaneous: Fatigue, chills, headache, excessive perspiration, sore throat, fever.
    Adverse Reactions attributed to pseudoephedrine component:
    Cardiovascular stimulation: elevated blood pressure, tachycardia or arrhythmias.
    Central nervous system (CNS) stimulation: restlessness, insomnia, anxiety, tremors and (rarely) hallucinations.
    Skin rashes and urinary retention
    Other: Convulsions , hallucinations , shortness of breath or troubled breathing ,
    nervousness, dizziness or lightheadedness , headache, increased sweating, nausea or vomiting unusual paleness, weakness.
    See prescribing information for full details.


    Drug interactions

    Drug Interactions Involving Paracetamol
    Paracetamol/Oral Anticoagulants: Regular administration of paracetamol may
    enhance the activity of coumarin anticoagulants when given concurrently. Occasional doses have no significant effect.
    Paracetamol/Hepatic Enzyme-Inducing Agents (e.g.: Barbiturates, Rifampicin,
    Phenytoin)/ Carbamazepine, Hepatotoxic Medications/ Alcohol: Concurrent
    administration of enzyme inducers and paracetamol may decrease the therapeutic effect of paracetamol, probably because of increased metabolism resulting from induction of hepatic microsomal enzyme activity.
    The risk of hepatotoxicity with single toxic doses or prolonged use of high doses of paracetamol may be increased in patients consuming alcoholic beverages or in patients taking other hepatotoxic medications.
    Paracetamol/ Salicylates/ Other Non-Steroidal Anti-Inflammatory Drugs (NSAIDs): Chronic high-dose administration of paracetamol with salicylates and/or other nonsteroidal anti-inflammatory drugs increases the risk of analgesic nephropathy.
    Paracetamol/ Zidovudine: Paracetamol may competitively inhibit the hepatic
    glucuronidation and decrease the clearance of zidovudine. Zidovudine may also
    inhibit the hepatic glucuronidation of paracetamol. Concurrent use should be avoided, because the toxicity of either or both medications may be potentiated.
    Paracetamol/Cholestyramine: Cholestyramine may reduce the absorption of
    paracetamol. Oral doses of cholestyramine and paracetamol should be given at least 1 hour apart.
    Paracetamol/Metoclopramide/Domperidone: The speed of absorption of paracetamol may be increased by metoclopramide or domperidone.
    Drug Interactions Involving Chlorpheniramine Maleate
    Antihistamines/Alcohol/CNS Depressants/(including Tricyclic Antidepressants):
    Antihistamines may have additive effects when used concurrently with alcohol or other CNS depressants, e.g. hypnotics, sedatives, tranquilizers, antianxiety agents, narcotic analgesics.
    Antihistamines/ Monoamine Oxidase Inhibitors: Concurrent administration of
    antihistamines and monoamine oxidase (MAO) inhibitors may prolong and intensify the anticholinergic (drying) effects of antihistamines. Therefore concurrent use of antihistamines with monoamine oxidase (MAO) inhibitor therapy or within 14 days of discontinuation of such therapy is contraindicated.
    Antihistamines/ Ototoxic Medications: Symptoms of ototoxicity may be masked if antihistamines are used concurrently with ototoxic medications, particularly
    aminoglycoside antibiotics such as amikacin, dihydrostreptomycin, gentamicin,
    kanamycin, neomycin, streptomycin, tobramycin, and viomycin.
    Antihistamines/Anticholinergic Agents or Other Agents Possessing Anticholinergic Activity: Concurrent use may lead to a potentiation of the anticholinergic effects.
    Therefore caution should be exercised and patients should be advised to promptly report occurrence of gastrointestinal problems, since paralytic ileus may occur upon concurrent therapy of antihistamines and anticholinergic agents.
    Drug Interactions Involving Pseudoephedrine
    Pseudoephedrine/MAO Inhibitors: Concurrent use of sympathomimetics (including pseudoephedrine) with MAO inhibitors may prolong and intensify the effects of sympathomimetics. Severe hypertensive reactions may occur when
    sympathomimetics are administered to patients receiving MAO inhibitors.
    Concomitant use is therefore contraindicated.
    Pseudoephedrine/β-Blockers: β-Blockers increase the effects of sympathomimetics.
    Pseudoephedrine/Methyldopa/Mecamylamine/Reserpine: The antihypertensive effects of these drugs may be reduced by sympathomimetics.
    Pseudoephedrine/Inhalation Anesthetics: Administration of pseudoephedrine prior to or shortly after anesthesia may increase the risk of severe ventricular arrhythmias, especially in patients with preexisting heart disease, because these anesthetics generally sensitize the myocardium to the effects of sympathomimetics.
    Pseudoephedrine/CNS Stimulation-Producing Medications (Including Appetite
    Suppressants)/Other Sympathomimetics (Including Cough and Cold Medications): Concurrent use of CNS-producing mediations with pseudoephedrine may result in additive CNS stimulation to excessive levels, which may cause unwanted effects such as nervousness, irritability, insomnia, or possibly convulsions or cardiac arrhythmias. Concurrent administration of pseudoephedrine with other sympathomimetics may, in addition to possibly increasing CNS stimulation, lead to possible increase in the cardiovascular effects of either the other sympathomimetic or pseudoephedrine, with the increased potential for side effects.
    Pseudoephedrine/Digitalis Glycosides: Concurrent use with pseudoephedrine may increase the risk of cardiac arrhythmias; caution and electrocardiographic monitoring are very important if concurrent use is necessary.
    Pseudoephedrine/Levodopa: Concurrent use with pseudoephedrine may increase the possibility of cardiac arrhythmias; dosage reduction of the sympathomimetic is recommended.
    Pseudoephedrine/Cocaine (mucosal-local): In addition to increasing CNS stimulation, concurrent use with pseudoephedrine may increase the cardiovascular effects of either or both medications and the risk of adverse effects.
    Pseudoephedrine/Nitrates: Concurrent use with pseudoephedrine may reduce the antianginal effects of these medications.
    Pseudoephedrine/Thyroid Hormones: Concurrent use may increase the effects of either these medications or pseudoephedrine; thyroid hormones enhance risk of coronary insufficiency when sympathomimetic agents are administered to patients with coronary artery disease; therefore dosage adjustment is recommended.
    Diagnostic Interference
    For Paracetamol: Blood Glucose Determinations: May be falsely decreased when measured by the glucose oxidase/ peroxidase method, but probably not when measured by the hexokinase/ glucose-6-phosphate dehydrogenase (G6PD) method.
    Serum Uric Acid Determinations: Falsely increased values may occur when the phosphotungstate uric acid test method is used.
    Urine 5-hydroxyindoleacetic Acid (5-HIAA) Determinations: Qualitative screening tests using nitrosonaphthol reagent may produce falsepositive test results. The quantitative test is unaffected.
    Pancreatic Function Test Using Bentiromide: Administration of paracetamol prior to the bentiromide test will invalidate the test results, because paracetamol is also metabolized to an arylamine and will therefore increase the apparent quantity of para-aminobenzoic acid (PABA) recovered. It is recommended that paracetamol be discontinued at least 3 days prior to
    administration of bentiromide.
    For Chlorpheniramine Maleate
    Antihistamines should be discontinued about 4 days prior to skin testing procedures since they may prevent or diminish otherwise positive reactions to dermal reactivity indicators.


    Pregnancy and Lactation

    Pregnancy: Safety of use in pregnancy has not been established.
    Lactation: This product is contraindicated during lactaion.


    Overdose

    For Paracetamol
    Manifestations: Symptoms of paracetamol overdosage in the first 24 hours are pallor, nausea, vomiting, anorexia, and abdominal pain. Abnormalities of glucose metabolism and metabolic acidosis may occur. In severe poisoning, hepatic failure may progress to encephalopathy, coma and death. Acute renal failure with acute tubular necrosis may develop even in the absence of severe liver damage. Cardiac arrhythmias and pancreatitis have been reported.
    In massive overdosage, paracetamol may cause hepatic toxicity. In adults and
    adolescents, hepatic toxicity has been rarely reported following ingestion of acute overdose of less than 7.5 –10 g. Fatalities are infrequent (less than 3-4% of untreated cases) and have been rarely reported with overdoses of less than 15 g.
    Early symptoms following a potentially hepatotoxic overdose may include nausea, vomiting, stomach pain, diaphoresis, and general malaise. Clinical and laboratory evidence of hepatic toxicity may not be apparent until 48-72 hours post-ingestion.
    Serious toxicity or fatalities are extremely infrequent in children, possibly due to
    differences in the way they metabolize paracetamol. An acute overdosage of less than 150 mg/kg bodyweight in children has not been associated with hepatic toxicity.
    Treatment: Adults and Adolescents: Regardless of the quantity of paracetamol reported or assumed to have been ingested, N-acetylcysteine should be administered immediately, if 24 hours or less have elapsed from the time of ingestion.
    An initial dose of 150 mg N-acetylcysteine/kg body weight is infused I.V. in 200 ml of 5% Dextrose Injection over 15 minutes. This is followed by I.V infusion of 50 mg N-acetylcysteine/kg body weight in 500 ml of 5% Dextrose Injection over the next 4 hours, and 100 mg N-acetylcysteine/kg body weight in 1 liter of 5% Dextrose Injection over the next 16 hours (providing a total dose of 300 mg/kg body weight of N-acetylcysteine over 20 hours).
    In addition to N-acetylcysteine administration, it is recommended that the stomach be emptied promptly by lavage, or by induction of emesis with syrup of ipecac.
    A serum paracetamol assay should be obtained as early as possible, but not less than 4 hours following ingestion. If plasma level falls above the lower treatment line on the paracetamol overdose nomogram, acetylcycteine therapy should be continued.
    Liver function tests should be performed initially, and repeated at 24-hour intervals.
    Children: Induce emesis using syrup of ipecac. A serum paracetamol assay should be obtained as soon as possible, but not less than 4 hours following ingestion.
    If more than 150 mg/kg body weight or an unknown amount was ingested, plasma paracetamol level should be obtained. The plasma paracetamol level should be obtained as soon as possible, but no sooner than 4 hours following ingestion. If plasma level falls above the lower treatment line on the paracetamol overdose nomogram, the acetylcysteine therapy should be initiated and continued for a full course of therapy. If a paracetamol assay is not available and the paracetamol ingestion exceeds 150 mg/kg body weight, N-acetylcysteine therapy should be initiated and continued for a full course.
    The dosage and administration of N-acetylcysteine in children is the same as
    recommended for adults and adolescents. However, the quantity of I.V. fluid used in children should be modified, taking into account both age and weight.
    For Chlorpheniramine Maleate
    Manifestations: Antihistamine overdosage reactions may vary from central nervous system depression to stimulation, especially in children. Atropine-like signs and symptoms such as dry mouth, fixed dilated pupils and flushing, as well as gastrointestinal symptoms, may occur.
    Treatment: There is no specific therapy for acute overdosage with antihistamines. General symptomatic and supportive measures should be instituted promptly and maintained for as long as necessary.
    Conscious Patients: Vomiting should be induced even though it may have occurred spontaneously. If the patient is unable to vomit, gastric lavage is indicated. Isotonic saline is the lavage of choice. Adequate precautions must be taken to protect against aspiration, especially in infants and children.
    Charcoal slurry or another suitable agent should be instilled into the stomach after vomiting or lavage. Saline cathartics or milk of magnesia may be of additional benefit.
    Unconscious Patients: The airway should be secured with a cuffed endotracheal tube before attempting to evacuate the gastric contents. Intensive supportive and nursing care are indicated, as for any comatose patient.
    Do not administer CNS stimulants.
    Hypotension is an early sign of impending cardiovascular collapse. If a vasopressor agent is needed, noradrenaline, phenylephrine or dopamine is indicated. Use of adrenaline should be avoided since it may worsen hypertension. In case of convulsions, diazepam may be used and repeated as necessary.
    When life-threatening CNS signs and symptoms are present, intravenous physostigmine salicylate may be considered.
    Ice packs and cooling sponge baths, but not alcohol, can help in reducing the fever commonly observed in children.
    Hemoperfusion may be used in severe cases.
    For Pseudoephedrine
    Manifestations: As with other sympathomimetic agents, symptoms of overdosage include: mild anxiety, irritability, restlessness, tremor, convulsions, palpitations, hypertension, and difficulty in micturition. Symptoms usually appear within 4-8 hours of ingestion and are transient, usually requiring no treatment.
    Treatment: Necessary measures should be taken to maintain and support respiration and control convulsions. Gastric lavage should be performed if indicated. Catheterization of the bladder may be necessary. If desired, the elimination of pseudoephedrine can be accelerated by acid diuresis or by dialysis.


    Manufacturer
    Teva Pharmaceutical Industries Ltd, Israel
    CLOSE